Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Suffer pain in knee. Prescribed Holicern. Suggestions?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1995
Answered : 1833 Questions
I have been given a prescription by my orthopedic surgeon for my extensive pain in my knees which c annot be operated on. I cannot read the prescription although I'd like to know what it says. It looks something like Holicern to be taken 1 G P QD X 3 mod. Can you decipher this for me please?

Posted Wed, 16 Oct 2013 in Bones, Muscles and Joints
Answered by Dr. Hari Charan Perigela 2 hours later
Brief Answer:
It looks like Hyaluronic acid.

Detailed Answer:

Thanks for posting in XXXXXXX

The composition of the medicine looks like Hyaluronic acid.It is given for many orthopaedic conditions like knee pain due to Osteoarthritis.

The normal adult dose is 1gm (Two 500mg tablets) x 4 times a day(QD).
Bid means twice daily,Tid means thrice daily,Qid means Four times daily.

It works by acting as a cushion and lubricant in the joints.

Hope i answered your query.

If you have any questions,i will clarify further.

Wish you good health


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor